Asymptotic behaviour of neuron population models structured by elapsed-time

José A. Cañizo, Havva Yoldaş

Research output: Contribution to journalArticleScientificpeer-review

17 Citations (Scopus)


We study two population models describing the dynamics of interacting neurons, initially proposed by Pakdaman et al (2010 Nonlinearity 23 55-75) and Pakdaman et al (2014 J. Math. Neurosci. 4 1-26). In the first model, the structuring variable s represents the time elapsed since its last discharge, while in the second one neurons exhibit a fatigue property and the structuring variable is a generic 'state'. We prove existence of solutions and steady states in the space of finite, nonnegative measures. Furthermore, we show that solutions converge to the equilibrium exponentially in time in the case of weak nonlinearity (i.e. weak connectivity). The main innovation is the use of Doeblin's theorem from probability in order to show the existence of a spectral gap property in the linear (no-connectivity) setting. Relaxation to the steady state for the nonlinear models is then proved by a constructive perturbation argument.

Original languageEnglish
Pages (from-to)464-495
Number of pages32
Issue number2
Publication statusPublished - 2019
Externally publishedYes


  • Doeblin theory
  • neuron populations
  • nonlinear asymptotic stability
  • structured population dynamics


Dive into the research topics of 'Asymptotic behaviour of neuron population models structured by elapsed-time'. Together they form a unique fingerprint.

Cite this